Feeling out of control

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Undone
Regular Member


Date Joined May 2005
Total Posts : 44
   Posted 3/23/2006 12:45 PM (GMT -7)   
I really just need to vent and maybe get advice on how to cope. I am 33yo male diagnosed BPII, I have been on Effexor, Risperdal, Topamax, and Seroquel with very little success from any of them. I was on 300mg Seroquel a day but due to the weight gain and lack of any meaningful improvement I have taken myself down to 100mg a day. The problem is even with meds I find myself very irritated at almost everyone and everything, moods that change by the hour, and I don't want to be around people. I do my best to eat right and work out faithfully as I have been told that will help in dealing with BP. I don't know what to do anymore, pretending to be in a good mood and happy around the people I work with completely drains me. What I want is to be normal, is there anything ANYONE could suggest in order to help me. It kills me to see how my unpredictable moods affect the people who I love, they try to understand what I am going through but unless you actually live it there is no way to feel how I feel. It's like a giant circle, I feel bad and become a burden to someone else, they feel down because of me, I see that I affect them in a negative way and in the end I just feel worse. Round and round until I come back to my senses. I hate this disease/condition!!!

Jeff

dolly vita
Regular Member


Date Joined Mar 2006
Total Posts : 33
   Posted 3/23/2006 1:56 PM (GMT -7)   
Man I know exactly what you mean. I have been hurt so much lately. My girlfriend which sufferes from a lot of the BP symptoms but has just always been depressed her whole life does not even know how to deal with me lately. If anything I'd think she would understand.. But I don't blame her. Its so hard when it affects the people you love the most. Its like a constant whirl of confusion and it overwhelms every aspect of your life. I had to quit school for now and I just try to chill out at home and relax and go out with friends whenever possible but not as much anymore. Its one of the toughest things to deal with but soon you'll find the right medication and things will get going. Try talking to a psychiatrist of some sort and tell him exactly how you feel and what he would suggest. Sometimes it takes a while to find the right stuff, but it stabilizes your life and soon you'll be on your way again. Good luck with everything, and I definitely know how you feel man.

fphilx
"..you better start swimming or you'll sink like a stone, for the times they are a-changin'."
       -Bob Dylan


hammilton
Regular Member


Date Joined Feb 2006
Total Posts : 152
   Posted 3/23/2006 2:13 PM (GMT -7)   
Are you haveing any symptoms of mania besides irritability (which is also a sign of depression)?  You sound like me in the early stages of depression, honestly.  The irritability, the withdrawal from people, etc.  You should probably talk to your doctor about an anti-depressant, if you haven't already.  mood stabilizers would be better termed Anti-manics, since they do little to stabilize you on the down side of things.  I think the only one that was shown to have any real effect on depression was lamictal.  I was on it for about a week before getting the rash from it.  However, it definitely helped with the depression.  If you're looking to just take one pill, that might be one to look into, otherwise an SSRI or SNRI might be the way to go.  But of course only a doctor can tell.  I know how you feel about seroquel.  300mg is a big dose.  Whopping, really, in terms of what it can do to sleep.  Once, when I was manic, and got hospitalized, I was put on 300mg or 400 on my first day there.  I then slept for 3 days, woke up, and checked myself out.  Since then i've had no manic episodes, but thats just luck.  Really good luck. 2 incredibly deep depressions, though.
 
So, if I were you, I'd talk to a psychiatrist about lamictal and/or about an S(N or S)RI.  Both have the potential to help you tons, but SSRIs can cause a bp to become manic, so a stabilizer is neccessary.

Ashley C
Regular Member


Date Joined Mar 2006
Total Posts : 95
   Posted 3/24/2006 12:08 AM (GMT -7)   
I agree with you hammilton about recommending Lamictal...at least to try. I was just diagnosed today with Bipolar Disorder and I start taking Lamicatal tomorrow. I am going through a depression episode right now...my doc prescirbed lamictal (a mood stablizer) instead of an anti depressant because my moods have been switching from depression to mania during the same day. He said that lamictal will stablize my moods and take away the depression while also working on my mania episodes. I hope lamictal works for me...and maybe you should give it a try. In the mean time I hope that you will start to feel better. I was just diagnosed and I already know all too well how it affects those we love. My husband called in work last night and almost took me to the hospital because I was being very suicidal. I ended up being okay about two to three hours after talking to my husband...crazy! My moods switch by the hour....every day! My hubby has called in work once a week for the past month because of how upset I have been...and we really can not afford to lose money! I started to notice how stressed out he is today..and I worry about the stress I am putting on him. I hope that both of our moods stablize and we don't feel like we are now. Just remember that your illness IS NOT YOUR FAULT...AND YOUR FAMILY LOVES YOU! Good luck and stick in there.

Hammilton...you developed the rash? What were your symptoms, did it hurt, and was it all over?
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:43 AM (GMT -7)
There are a total of 2,732,939 posts in 301,071 threads.
View Active Threads


Who's Online
This forum has 151225 registered members. Please welcome our newest member, Milenita.
282 Guest(s), 19 Registered Member(s) are currently online.  Details
cupcakespinkgal, Milenita, tickcheckguy, Lambyloo, Siqnik, White Bird, jujub, Huddie, w0hll, blksteeda, fibrocushie, PA_grandma, Dan0, Traveler, eat2bwell, trumpet123, Bik31, Nosila, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer